Hi Grammy! Herceptin is now being given 2 ways - either at the same time as the A/C or after the A/C cycle is completed. I was part of the clinical trial for the A/C-Hercpetin. I didn't receive the herceptin. I am not taking it because I had a recurrance 2 yrs ago. I don't have any info if they are giving this to women that have already completed the A/c and other drugs previous to these findings. I think that would be something your onco could answer.
It is a very easy chemo. It is given IV. Takes about 15-20 mins. if given weekly. Otherwise 90 mins 1x mo. The side effects are minimal. No real hair loss. Some loss of tastebuds and some fatigue. I was able to function normally when I was receiving the herceptin by itself. I believe that it must be one of the easier chemos. The one thing that has to be watched when receiving herceptin is your heart. The standard muga will keep track of this.
The govt just passed a ruling that it can now only be given on a weekly basis, instead of every 3 weeks. I believe that this deals with medicaid/medicare but you know that other insurance companies will prob follow.
Hope that this answers some of your questions....Deb
Grammy: I agree with what Lori said. You can't look back. If you do, you will never have any peace of mind. I know that it is hard but you have to keep the faith. If your counts are good right now and the tag tests are ok, then have faith that the treatments have worked. Once my treatments were completed, I saw my onco every 3 mos. She then told me I could come every 6 mos and then once a yr. I asked her if I could continue on the 3 mo check up as I felt better with that and she agreed. I think you need to speak with your onco and do what makes you feel the most comfortable.
Grammy: Lori is so right. I personally felt the same way that you did my first year out of treatment. And a week or so before my check up with my onco, I was horrible to be around. Time does make it easier to accept and stop questioning. But each individual has to do it in her own time and her own way. There will always be days when you feel angry or just blue. No one else other than the sisterhood that we belong to can understand these feelings. Don't be afraid to cry. As for your husband, as Lori said, tell him to back off. Give you space and time. Is there anyone that you are close to that has had bc and gone thru treatments that you can talk with? This really helps. This week I decided that I was NOT going to have my treatment. I wanted to feel good for a week. Well, yesterday, I was a total b......! I don't know how my dd and granddaughters managed to stay in the same house with me. Anything anyone said set me off. I either screamed or cried. Today I am ok. So don't be hard on yourself. Treat yourself the way that you would treat a friend that was having these feelings. Don't hesitate to find a counselor.
Hang in there. We are here for you. Remember, each day will get a little better. Just love yourself.
Grammy: It sounds as though you have a wonderful husband but it also sounds like he is having some emotional problems since all of the treatments are completed. I am glad that the 2 of you are talking about this and sharing your feelings. I am sure that he has kept all of his bottled up and feels like he is about to explode. I belong to a local group that is starting a center of women/men that have been diagnosed with bc. I think of it as a "clearing house" where as much info as possible is available for them as well as a support mentor. The one thing that we are going to offer is counseling. Not only for the one with bc but for the spouse and for the children. You might consider finding out if there is a support group that 2 of you could go to together. Your ACS or the sw at your hospital or onco office should be able to provide you with this info.
Hang in there. It really does get a little easier each and every day. Remember, just one day at a time!